Is my myocardial block the direct reason for my syncope symptoms, or is it likely there may be something else going on?

70 yo male, play ice hockey 5 times a week for the last 15 years, and several times a week for the last 40 years. Syncope event app. hour after hockey in December 2016, nothing much found. Went on 80 mg Lipitor.

April 2017, pre-syncope event while changing after playing hockey. Head in lap, and resolved. Had cardiac cath the next week. No blockages of concern; one of 30% in “center” part(?) of heart. DID find a myocardial bridge on the left descending artery. Through all of this, normal blood and EKG’s, nothing on head CT scan. Never any chest pains while exercising or not. Bridge is clear of any block, but compresses up to 80% during heart pumping. Cardiologist says I’m fine, take 40 mg of Lipitor daily. Resume all activities, and go back to see him in 6 months. Says if I feel another event coming on, to get my feet up so blood goes to my head.

My question: Is the myocardial block the direct reason for the syncope symptoms, or is it likely there may be something else going on?



Dr. Ayman Darrag
Member
Dr. Ayman Darrag

In my opinion it is not likely the cause, it could be temporary hypotension or due to high cholesterol as the myocardial bridge is most commonly causing severe symptoms as vasospasm and angina..

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
80% block during pumping is the direct cause for syncope, I do not think there is any thing else to worry about
Good Luck

Dr.Honey
Member
Dr.Honey

Hi..
Yes, due to reduced pumping there is reduced blood flow to brain and as during any exertion the cells needs more blood and in case of less blood flow there can be episodes of pre-syncope or syncope..
So you need to take care of exerting less and keep regular follow up with your Cardiologist..

Hope this helps..

wpDiscuz